Alert archive / Florida / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 77, NWS Jacksonville, FL

June 8, 2001Duval County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 8, 2001, 5:03 PM EDT for Duval County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 8, 2001, 5:03 PM EDT (21:03 UTC)
Expired
Jun 8, 2001, 5:45 PM EDT
In force
42 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Duval County, FL

The radar

The Jacksonville radar (KJAX), 17 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.1 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2001-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1010 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2001-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1010 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
757 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 082104
SVRJAX
FLC031-082145-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
503 PM EDT FRI JUN 8 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DUVAL COUNTY IN NORTHEAST FLORIDA

* UNTIL 545 PM EDT

* AT 503 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH DAMAGING WINDS 3 MILES SOUTHWEST OF
  JACKSONVILLE BEACH...OR ABOUT 3 MILES NORTHWEST OF PONTE VEDRA
  BEACH...MOVING EAST AT 15 MPH. ANOTHER THUNDERSTORM EXTENDS FROM
  THE JACKSONVILLE INTERNATIONAL AIRPORT TO DOWNTOWN JACKSONVILLE.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 545 PM EDT...
  JACKSONVILLE BEACH...NEPTUNE BEACH...ARLINGTON...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE
DAMAGING HAIL AND DAMAGING WINDS IN EXCESS fOF 55 MPH.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN
THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS.


$$

CARROLL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:50 PM EDT, 2 hours 13 minutes earlier.

Area forecast discussion, Jun 8, 2:50 PM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
250 PM EDT FRI JUN 08 2001

ONE VORTICITY MAXIMUM MOVING OFF THE GA COAST WITH ANOTHER ENTERING
W GA.  SHOWER ACTIVITY SEEMS TO MATCH THESE TWO FEATURES. SO FAR NO
SEABREEZE WITH W-SW WINDS.  NW UPPER FLO WILL BECOME ESTABLISHED
WITH EMBEDDED WEAK VORTICITY MAXES AFFECTING AREA THROUGH SATURDAY
NIGHT AS EAST COAST TROUGH AMPLYFIES.  VERY MOIST AND UNSTABLE
AIRMASS WILL PERSIST RESULTING IN SCATTERED TO NUMEROUS STORMS
MAINLY DURING P.M. HOURS.  AT SURFACE COLD FRONT WILL STALL OUT AND
DISSIPATE JUST NORTH OF CWA SUNDAY AS UPPER TROUGH MOVES OFF TO THE
EAST. 500 MB HEIGHTS START TO RISE ON SUNDAY SO THE AREA WILL SEE
POPS BACK DOWN TO NEAR CLIMATOLOGY.  THIS TREND SHOULD CONTINUE INTO
AT LEAST MID-WEEK AS UPPER RIDGE DEVELOPS ALONG EAST COAST.

MARINE...DISCOUNTING AVN SOLUTION AGAIN TODAY AS IT OVERDEVELOPS
SURFACE LOW ON SUNDAY OVER COASTAL WATERS.   WILL FOLLOW ETA WITH
WINDS UP TO 15 KNOTS AND SEAS REACHING 5 FEET OFFSHORE.  NO
HEADLINES.

PRELIM
AMG 72/86/71/85 6765
SSI 73/87/72/86 6765
JAX 72/88/72/88 6665
GNV 70/90/71/90 5665 04

.JAX...
.FL...NONE.
.GA...NONE.

PUBLIC/MARINE...ZIBURA
AVIATION/FIRE WX...SHASHY

In the hours before

Special weather statement, Jun 8, 11:30 AM EDT, 5 hours 33 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-082200-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1130 AM EDT FRI JUN 8 2001

...NUMEROUS SHOWERS AND THUNDERSTORMS AGAIN TODAY...

A VERY MOIST AND TROPICAL AIRMASS IS IN PLACE ACROSS NORTHEAST
FLORIDA AND SOUTHEAST GEORGIA WITH SHOWER AND THUNDERSTORM ACTIVITY
EXPECTED AND WILL CONTINUE THROUGH THE EVENING HOURS. THE MAIN
HAZARDS FROM THE THUNDERSTORMS TODAY ARE EXPECTED TO BE LOCALIZED
HEAVY RAINFALL...FREQUENT DEADLY LIGHTNING AND GUSTY WINDS. IN
ADDITION...SMALL HAIL MAY ALSO ACCOMPANY THE STORMS. MOST STORMS ARE
EXPECTED TO REMAIN BELOW SEVERE LEVELS...THEREFORE SPOTTER ACTIVATION
IS NOT ANTICIPATED AT THIS TIME. THE STRONGEST THUNDERSTORMS WILL
MOST LIKELY OCCUR FROM AROUND 1 PM AND THROUGH THE EVENING HOURS.

DUE TO THE ORIENTATION OF THE UPPER LEVEL MOISTURE AND STORM
MOTION...MUCH OF SOUTHEAST GEORGIA AND COASTAL AREAS OF NORTHEAST
FLORIDA HAVE THE GREATEST CHANCE OF RECEIVING HEAVY RAINFALL...
INCLUDING THE JACKSONVILLE METRO AREA. STORMS WILL GENERALLY BE
MOVING TO THE EAST-SOUTHEAST 20 MPH. THUNDERSTORMS CONTAIN
FREQUENT DEADLY CLOUD TO GROUND LIGHTNING...SEEK SHELTER IF
THREATENING WEATHER APPROACHES THIS AFTERNOON AND EVENING.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 7:23 PM EDTSevere Thunderstorm WarningJAXFlagler52 min

Nearby

Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.